Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 1997, 11:21 PM CST for Hempstead County, Howard County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 1997, 11:21 PM CST (05:21 UTC)
- Expired
- Apr 5, 1997, 12:15 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Hempstead County, AR, Howard County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 11:55 PM CST | Thunderstorm Wind 60 | Blevins, AR | Several trees toppled from winds across Hwy 24. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050521 RRA SVRSHV ARC057-061-050615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1121 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CST FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...HEMPSTEAD COUNTY...HOWARD COUNTY CURRENT DOPPLER RADAR IN SHEVEPORT DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTH SOUTHWEST OF NASHVILLE ARKANSAS. THIS THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. MOVEMENT WAS TO THE NORTHEAST NEAR 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 13/04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:30 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 4, 8:30 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST FRI APR 4 1997 SEVERE WEATHER CONTINUES TO DOMINATE THE WEATHER THIS EVENING. FIRST ROUND OF SVR THUNDERSTORMS PRODUCED A TORNADO OR TWO AND SEVERAL REPORTS OF HIGH WIND. STRONG UPPER LOW OVER BIG BEND AREA OF TEXAS IS MOVING EAST NORTHEAST AND WILL CONTINUE TO PRODUCE SEVERE WEATHER IN OUR AREA INTO THE WEE HOURS OF THE MORNING. DRY LINE SHOULD PUNCH WELL INTO EAST AND NORTHEAST TEXAS TONIGHT... BUT SHOULD STOP JUST WEST OF SHREVEPORT. SEVERE WEATHER WILL SLOWLY TAPER OFF LATE TONIGHT AS THE UPPER LOW MOVES RAPIDLY NORTH OF OUR AREA. NEED TO CONTINUE FLASH FLOOD WATCH TONIGHT FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR NORTHEAST TEXAS UNTIL THE NEXT FCST ISSUANCE. THE REMAINDER OF THE FORECAST LOOKS OK AS IS. 3
In the hours before
Local storm report, Apr 4, 5:33 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND M0IDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:40 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND MIDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:44 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
H WELL. NO INJURIES REPORTED.Local storm report, Apr 4, 5:45 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
WELL. NO INJURIES REPORTED.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:56 PM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Apr 4, 10:29 PM CST | Flash Flood Warning | SHV | Columbia | 4 hr |
| Apr 5, 12:35 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 40 min |
| Apr 5, 2:22 AM CST | Flash Flood Warning | SHV | Columbia | 4 hr |
| Apr 5, 3:44 AM CST | Flash Flood Warning | SHV | Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.